Bleeding and irregular OCP intake

Patient

Q: I've been on low-estragal(spelling) for about3 months. My doctor wanted me to skip 3 periods because of my anemia. I was only able to skip 2, I was sick for a few days and couldn't take the pill so I got my period. The first 3 days after my period, everything was okay, no discharge or anything. After the 4th day, I started to get a light brown discharge and now its even heavier(4days later) and I've been nauseous, mainly at night and in the morning, for a week now. I've been handling a lot of stress and due to my job I haven't been taking my pills at the exact time. So my question is, Is this normal, or should I worry? Is this happening because of the irregular time frame of consuming the pills? Is there an infection? Could I be pregnate? Is the stress causing it?

Doctor

A:   Your symptoms could be because of irregular time frame pf taking your pills and not being consistent with the scedhule thus leading to irregular and abnormal menstrual bleeding. However having said that ,since you were not taking the pills regularly and if you have engaged in sexual intercourse during this period without a back up method of contraception like condoms the chances of you being pregnant are also quite high especially since you mention that you have been having symptoms like nausea. It also could be that you were pregnant and have encountered a miscarriage. Thus I advice you to take a home pregnancy test immediately and also consult your GP for a follow up in case in it positive, or the bleeding/spotting continues. You will also need to use back up method of contraception like with condoms.

Related Q&A

Q: My girlfriend threw up her 2nd to last active birth control pill about an hour after she took it. She took her one th...

Q: My girlfriend and I had a condom break over the weekend. She had been taking birth control for about 6 days. Is plan ...

Q: The pill I'm currently on is Micronor which is norethisterone based, and last week my period was due on and so my doc...

Q: I missed my birth control pill on Monday. I took it with my regular pill on Tuesday. I had sex Tuesday night and my b...

Q: Four weeks ago I was supposed to get my period but instead I decided to take my birth control pack a week early. I ha...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews